Lack of D Makes Statin Injury Worse

November 20, 2008 | Byron J. Richards, Board Certified Clinical Nutritionist

Send to a friend

* Required fields

  or  Cancel

 Lack of D Makes Statin Injury Worse
New research shows that if a patient is lacking in vitamin D then injury from toxic statin drugs is likely to happen more often. A whopping 38.8% of patients reported statin-related muscle aches and pains. As I have pointed out previously these aches and pains are not the same as being sore from exercise. They actually signify that your muscle is being injured through abnormal activation of gene called atrogen-1.

Those patients with very low vitamin D1 levels (vitamin D 30 (17.6%).

At a heart meeting where statin pushing has gone wild, this type of information is annoying. It would mean that every person to be given a statin should first be checked for vitamin D status so as to prevent unnecessary injury. Never mind that many elderly people on statins are deficient in vitamin D. This valid precaution is likely to go in one ear and out the other, viewed as an inconvenience to the system of fast-food drug prescribing.

Referenced Studies

  1. ^ Low Vitamin D Leads to More Muscle Injuries in Those Taking Statins  American Heart Association (AHA) Scientific Sessions. New Orleans. 2008.  Barton Duell et al.

Search thousands of health news articles!